MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK SYRINGE WITH THE BD SAFETYGLIDE NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK SYRINGE WITH THE BD SAFETYGLIDE NEEDLE; PISTON SYRINGE
Model Number 305904
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple medical device types reported to be involved.The information for the additional device type is as follows: common device name: hypodermic single lumen needle, medical device type: fmi.There were multiple pma / 510(k)#s reported to be involved.The information for each 510(k) number is as follows: pma / 510(k)#: k980987 (syringe), pma / 510(k)#: k951254 (needle).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the stopper in the bd luer-lok¿ syringe with the bd safetyglide¿ needle was misaligned.Additionally, another syringe had a "clear sticky substance" on the stopper at the top.The following information was provided by the initial reporter: "black rubber tip on the end of syringe noted to be misshaped and not level.One sided of the black rubber end appears to be slanted." "phn was prepping syringe with air prior to putting needle into diluent and noted a clear sticky substance that appeared to be in-between the top of the syringe and the black rubber stopper.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: two loose 3ml syringes (p/n 305904) with their opened blisterpaks from batch 0304974 were received.The samples were visually evaluated.One syringe was observed to have an excessive amount of silicone in its fluid path, this was evident by the stringing and pooling seen when exercising the plunger assembly.The excessive silicone is non-conforming per product specification.One syringe was observed to have a slightly lopsided stopper.The stopper was measured for stopper angularity and yielded acceptable results per product specification.Please note that silicone is an inert, non-toxic medical substance used as a lubricant for disposable hypodermic products.It is an integral part of the syringe, enabling it to perform as required in various clinical applications and does not present a safety or efficacy issue nor does it impact product function.The silicone application process is designed to provide an even distribution of silicone on the interior of the syringe barrel.Silicone has been in use in this application for over 20 years.No reports are known of adverse clinical effects associated with these products and unintentional delivery of silicone fluid lubricant.Potential root cause for the excessive silicone defect is associated with the assembly process.These conditions are occurring at/below their expected frequency.Therefore, no corrective action is required at this time.Batch 0304974 is considered in compliance with our product specification requirements.Since the defect observed regarding the stopper angularity issue is within the acceptable limits, no corrective actions are necessary.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD LUER-LOK SYRINGE WITH THE BD SAFETYGLIDE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key12099855
Report Number1213809-2021-00463
Device Sequence Number17141008
Product Code MEG
UDI-Device Identifier30382903059042
UDI-Public30382903059042
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
SEE H.10.
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number305904
Device Catalogue Number305904
Device Lot Number0304974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1